# SDR USAASB97139

- Difficulty date: May 26, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N420US
- Make and model: Boeing 737401
- Aircraft serial: 23987
- Engine: Cfmint CFM563B2
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part number: 3350889020
- Condition: Damaged
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: C, E
- Precautionary procedure: A

## Discrepancy

PHL - FLT 1217 - ON TAKEOFF OUT OF MDT, THE NR 2 ENGINE INJESTED A SEA GULL.  EVERYTHING WAS NORMAL UNTIL ABOUT 12,000 FEET, WHEN THE NR 2 ENGINE STARTED TO GET A VIBRATION.  VIBRATION EXCEEDED 4.0 AND INCREASED TO 5.0 UNTIL POWER WAS REDUCED TO IDLE WHEREAS THE VIBRATION STABILIZED TO LESS THAN 1.0.  FLIGHT DIVERTED TO PHL WHERE THE NR 2 ENGINE OPERATED AT IDLE THE REMAINDER OF FLIGHT.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE REMOVED AND REPLACED FOUR FIRST STAGE COMPRESSOR BLADES ON THE NR 2 ENGINE IN ASSOCIATION WITH MM 72-31-02, PAGE 401.  ALSO, PERFORMED VIBRATION SURVEY.  OPERATIONAL CHECK GOOD.  VIBRATION WITHIN LIMITS.  (X)
